Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 188, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 27, 2016, 1:12 PM CDT for Becker County, Clay County, Norman County, Minnesota; Cass County, North Dakota. It was in force for 63 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2016, 1:12 PM CDT (18:12 UTC)
- Expired
- Aug 27, 2016, 2:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Becker County, MN, Clay County, MN, Norman County, MN, Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 85 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 1:13 PM CDT | HAIL 1.25 | West Fargo, ND | MOSTLY NICKEL TO QUARTER SIZE HAIL...FEW TO HALF DOLLAR SIZE. WINDS ESTIMATED 40 MPH. |
| Aug 27, 1:14 PM CDT | HAIL 1 | Fargo, ND | |
| Aug 27, 1:19 PM CDT | HAIL 0.75 | Fargo, ND | DIME SIZE HAIL BEGINNING TO TURN THE GROUND WHITE. |
| Aug 27, 1:19 PM CDT | HAIL 1 | Fargo, ND | SLIGHTLY LARGER THAN QUARTER HAIL AT NDSU. |
| Aug 27, 1:20 PM CDT | HAIL 0.88 | Fargo, ND | MINOR STREET FLOODING WITH HAIL UP TO NICKEL SIZE. |
| Aug 27, 1:20 PM CDT | HAIL 1 | Moorhead, MN | PEA TO QUARTER SIZE HAIL IN NORTH MOORHEAD. |
| Aug 27, 1:24 PM CDT | HAIL 2 | Fargo, ND | PHOTO VIA SOCIAL MEDIA FROM NORTH FARGO. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 6.2 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
938 WUUS53 KFGF 271812 SVRFGF MNC005-027-107-NDC017-271915- /O.NEW.KFGF.SV.W.0188.160827T1812Z-160827T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 112 PM CDT SAT AUG 27 2016 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BECKER COUNTY IN NORTHWESTERN MINNESOTA... SOUTH CENTRAL NORMAN COUNTY IN NORTHWESTERN MINNESOTA... NORTHERN CLAY COUNTY IN NORTHWESTERN MINNESOTA... EAST CENTRAL CASS COUNTY IN SOUTHEASTERN NORTH DAKOTA... * UNTIL 215 PM CDT * AT 112 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHERN FARGO...MOVING NORTHEAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THIS SEVERE THUNDERSTORM WILL BE NEAR... REILE'S ACRES AROUND 115 PM CDT. FARGO AROUND 120 PM CDT. MOORHEAD...DILWORTH AND OAKPORT AROUND 125 PM CDT. KRAGNES AROUND 130 PM CDT. GLYNDON AROUND 135 PM CDT. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 29 BETWEEN MILE MARKERS 57 AND 70. INTERSTATE 94 IN NORTH DAKOTA BETWEEN MILE MARKERS 343 AND 352. INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 1 AND 8. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4674 9685 4688 9698 4728 9636 4704 9607 TIME...MOT...LOC 1812Z 231DEG 26KT 4684 9683 HAIL...1.00IN WIND...<50MPH $$ LEE
5 follow-up statements
111
WWUS53 KFGF 271823
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
123 PM CDT SAT AUG 27 2016
MNC005-027-107-NDC017-271915-
/O.CON.KFGF.SV.W.0188.000000T0000Z-160827T1915Z/
BECKER MN-NORMAN MN-CLAY MN-CASS ND-
123 PM CDT SAT AUG 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR WEST CENTRAL BECKER...SOUTH CENTRAL NORMAN...NORTHERN CLAY AND
EAST CENTRAL CASS COUNTIES...
AT 123 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHEASTERN
FARGO...MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL IN
NORTHERN MOORHEAD.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
OAKPORT AND DILWORTH AROUND 125 PM CDT.
GLYNDON AND KRAGNES AROUND 135 PM CDT.
AVERILL AROUND 145 PM CDT.
FELTON AROUND 200 PM CDT.
BORUP AROUND 210 PM CDT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 29 BETWEEN MILE MARKERS 65 AND 70.
INTERSTATE 94 IN NORTH DAKOTA BETWEEN MILE MARKERS 351 AND 352.
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 1 AND 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4680 9676 4692 9690 4728 9636 4704 9607
TIME...MOT...LOC 1823Z 223DEG 25KT 4691 9677
HAIL...1.00IN
WIND...<50MPH
$$
LEE299
WWUS53 KFGF 271831
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
131 PM CDT SAT AUG 27 2016
NDC017-271841-
/O.CAN.KFGF.SV.W.0188.000000T0000Z-160827T1915Z/
CASS ND-
131 PM CDT SAT AUG 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CASS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4685 9671 4691 9676 4692 9675 4692 9676
4693 9676 4693 9678 4696 9680 4696 9679
4697 9681 4728 9636 4704 9607
TIME...MOT...LOC 1831Z 231DEG 26KT 4695 9670
$$
MNC005-027-107-271915-
/O.CON.KFGF.SV.W.0188.000000T0000Z-160827T1915Z/
BECKER MN-NORMAN MN-CLAY MN-
131 PM CDT SAT AUG 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR WEST CENTRAL BECKER...SOUTH CENTRAL NORMAN AND NORTHERN CLAY
COUNTIES...
AT 131 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAKPORT...OR 7
MILES NORTHEAST OF FARGO...MOVING NORTHEAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
AVERILL AROUND 145 PM CDT.
FELTON AROUND 200 PM CDT.
BORUP AROUND 205 PM CDT.
ULEN AND SYRE AROUND 215 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4685 9671 4691 9676 4692 9675 4692 9676
4693 9676 4693 9678 4696 9680 4696 9679
4697 9681 4728 9636 4704 9607
TIME...MOT...LOC 1831Z 231DEG 26KT 4695 9670
HAIL...1.25IN
WIND...<50MPH
$$
LEE994 WWUS53 KFGF 271845 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 145 PM CDT SAT AUG 27 2016 MNC005-027-107-271915- /O.CON.KFGF.SV.W.0188.000000T0000Z-160827T1915Z/ BECKER MN-NORMAN MN-CLAY MN- 145 PM CDT SAT AUG 27 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR WESTERN BECKER...SOUTH CENTRAL NORMAN AND NORTHERN CLAY COUNTIES... AT 145 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AVERILL...OR 14 MILES NORTHEAST OF FARGO...MOVING NORTHEAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE STORM WILL BE NEAR... FELTON AROUND 155 PM CDT. BORUP AROUND 205 PM CDT. ULEN AND SYRE AROUND 215 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4692 9659 4703 9672 4728 9636 4704 9607 TIME...MOT...LOC 1845Z 231DEG 26KT 4701 9658 HAIL...1.00IN WIND...<50MPH $$ LEE
908 WWUS53 KFGF 271901 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 201 PM CDT SAT AUG 27 2016 MNC005-027-107-271915- /O.CON.KFGF.SV.W.0188.000000T0000Z-160827T1915Z/ BECKER MN-NORMAN MN-CLAY MN- 201 PM CDT SAT AUG 27 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR WESTERN BECKER...SOUTH CENTRAL NORMAN AND NORTHEASTERN CLAY COUNTIES... AT 201 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ULEN...OR 27 MILES NORTHEAST OF FARGO...MOVING NORTHEAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE STORM WILL BE NEAR... ULEN AROUND 205 PM CDT. SYRE AROUND 210 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4702 9643 4713 9656 4728 9636 4704 9607 TIME...MOT...LOC 1901Z 233DEG 35KT 4712 9636 HAIL...1.00IN WIND...<50MPH $$ LEE
064
WWUS53 KFGF 271909
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
209 PM CDT SAT AUG 27 2016
MNC005-027-107-271919-
/O.EXP.KFGF.SV.W.0188.000000T0000Z-160827T1915Z/
BECKER MN-NORMAN MN-CLAY MN-
209 PM CDT SAT AUG 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BECKER...SOUTH CENTRAL
NORMAN AND NORTHEASTERN CLAY COUNTIES WILL EXPIRE AT 215 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4702 9643 4713 9656 4728 9636 4704 9607
TIME...MOT...LOC 1907Z 231DEG 26KT 4712 9636
$$
LEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 12:36 PM CDT, 36 minutes earlier.
Area forecast discussion, Aug 27, 12:36 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1236 PM CDT SAT AUG 27 2016 .UPDATE... Issued at 1236 PM CDT Sat Aug 27 2016 Updated POPs a bit more for current radar trends. Storms have been redeveloping over the Ada area and with rain amounts over 2 inches now put out an Areal Flood Advisory for parts of Norman, Clay and Polk counties where radar shows the heaviest amounts. Some stronger cells have started to pop up in Richland county and with mixed layer CAPE values around 1000 J/kg and deep layer bulk shear 30 to 35 kts will have to monitor in case they intensify to severe levels. UPDATE Issued at 944 AM CDT Sat Aug 27 2016 Adjusted POPs for current radar trends. Short range models have the area of showers and storms oriented from southwest to northeast to continue to push towards Lake of the Woods. Some redevelopment will be possible later this afternoon in the southwestern counties. UPDATE Issued at 718 AM CDT Sat Aug 27 2016 Updated PoP/Wx forecast based on latest trends. Area of showers and a few thunderstorms has expanded this morning. The thunderstorms are basically in the central Red River Valley on the ND side...but moving NE. Still believe there will be redevelopment of stronger storms by noon or so in SE ND. && .SHORT TERM...(Today and tonight) Issued at 350 AM CDT Sat Aug 27 2016 An upper level trough is approaching from the west this morning with a surface low centered over west-central Manitoba. Instability is steadily increasing today as the cooler temps aloft and warm moist air near the surface both move into the area. Showers are currently underway in SE ND where some weak low level frontogenesis exists. Models point toward increasing coverage through the morning hours as the upper wave approaches. The strongest storms will likely develop in the early afternoon hours in eastern ND...and continue into the early evening in north-central MN. The convective allowing models favor southeastern ND and adjacent areas in MN. Both CAPE and shear are best in this area...where 1500-2500 J/kg of CAPE and 30-40 kts of deep shear will exist according to the NAM. SREF median and GFS both point toward closer to 1000 to maybe 1500 J/kg across parts of MN and SE ND. Nonetheless...upper support is very strong with this system and expect some activity...but severity remains in question. SPC has Marginal risk in place currently. Activity is expected to diminish quickly as wave passes the BDE/BJI/PKD line in the eastern forecast area early this evening. .LONG TERM...(Sunday through Friday) Issued at 350 AM CDT Sat Aug 27 2016 Sunday...Instability increases significantly for Sunday as low level flow pumps warm moist air northward into the area ahead of the next system. An upper wave and surface low will pass to the north in Canada...with a warm front expected to be draped E-W across SE ND and WC MN by afternoon. Higher CAPEs of nearing 5000 J/kg (NAM) or 3000 (GFS)...and deep shear of 30 kts make the possibility for severe storms possible given convection. However...models are finding a hard time breaking the cap with limited forcing. GFS is the most bullish on this event...firing TSs in SE ND near front. Marginal risk in place for Sunday from basically US Highway 2 and south. WRF NMM (4KM) is quiet and the NCAR ensembles have 3 of 10 members with a cell or two in the central RRV by 22Z. There is a chance for northern forecast area activity as well as the influence of the upper wave to the north brushes the Canadian border. Shear is reasonable in this area...but high instability in question. Also...the increased moisture and highs in the 80s will make Sunday feel rather warm under sunny skies. Monday...a cold front will push through most of the area late in the night Sunday night or Monday morning...except perhaps the far SE. Some thunderstorm activity will be possible mainly early on Monday. Highs will be a bit cooler...mainly in the upper 70s north to low 80s south. Tuesday - Friday...Upper level troughs will still blanket the east and west coasts during the midweek period with upper ridge stretching from the central plains northwest into the Canadian Rockies. The ridge will be reflected at the surface by warming temperatures to a bit above seasonal averages portending the chance for a couple of convective intervals. The threat for more widespread RW/TRW coverage appear to be later in the week as a more pronounced southwest flow develops with a couple of embedded shortwaves. The gridded forecast offers continuity with previous forecasts, still featuring highest POPs on Friday/Day 7. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1236 PM CDT Sat Aug 27 2016 Included TSRA or VCTS at all but KDVL as current band of showers and storms oriented southwest to northeast across the forecast area continues to redevelop. Think that the threat of thunderstorms will hang on through the rest of the afternoon before ending early evening. Some spots near the storms have seen reductions in ceilings to MVFR or even IFR conditions, but think this should be short lived and all sites will be VFR by late afternoon or early evening. After some clearing, there is the possibility of some stratus moving back into the area as south winds lift moisture northward. Most of the model solutions keep this south and east of the TAF sites so will leave out for now but keep an eye on things overnight. South winds should keep it mixed enough to prevent fog formation overnight, and will increase to the 10 to 15 kt range by the end of the period. && .FGF Watches/Warnings/Advisories... ND...None. MN...None. && UPDATE...JR SHORT TERM...Knutsvig LONG TERM...Knutsvig/WJB AVIATION...JR
Hazardous weather outlook, Aug 27, 4:12 AM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 412 AM CDT SAT AUG 27 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-280915- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 412 AM CDT SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS TODAY SOUTH OF A LINE FROM TOLNA TO GRAFTON TO WASKISH. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS...AND THE THREAT TIMING IS DURING THE AFTERNOON TO EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR SEVERE THUNDERSTORMS LATE SUNDAY AFTERNOON AND SUNDAY EVENING. WIDESPREAD THUNDERSTORMS ARE NOT EXPECTED TO DEVELOP ON SUNDAY...BUT ANY STORMS THAT DO DEVELOP MAY GROW TO SEVERE LEVELS. THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF NORTHWEST AND WEST-CENTRAL MN ON MONDAY. OTHERWISE...THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH THE END OF THE WEEK ACROSS PARTS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. KNUTSVIG
In the hours before
Special weather statement, Aug 27, 12:54 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1254 PM CDT SAT AUG 27 2016 MNZ003-029-030-NDZ053-271845- WILKIN MN-WEST OTTER TAIL MN-CLAY MN-RICHLAND ND- 1254 PM CDT SAT AUG 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OTTER TAIL...NORTHERN WILKIN...SOUTH CENTRAL CLAY AND NORTHEASTERN RICHLAND COUNTIES UNTIL 145 PM CDT... AT 1253 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLFAX...OR 21 MILES NORTHWEST OF WAHPETON...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... WALCOTT AROUND 1255 PM CDT. COLFAX AROUND 100 PM CDT. ABERCROMBIE AROUND 105 PM CDT. CHRISTINE AND MCCAULEYVILLE AROUND 110 PM CDT. WOLVERTON AROUND 115 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GRAND FORKS. && LAT...LON 4640 9704 4651 9709 4678 9639 4646 9622 TIME...MOT...LOC 1753Z 245DEG 30KT 4649 9694 LEE
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 12:13 PM CDT | Areal Flood Advisory | FGF | Clay, Norman, Polk | 5 hr |
| Aug 27, 12:54 PM CDT | Special Weather Statement | FGF | Wilkin | 51 min |
| Aug 27, 12:59 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Otter Tail, Wilkin | 61 min |
| Aug 27, 1:56 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wilkin | 64 min |
| Aug 27, 2:57 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wilkin | 48 min |
| Aug 27, 3:22 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall | 38 min |
| Aug 27, 3:52 PM CDT | Severe Thunderstorm Warning | FGF | Marshall | 38 min |
| Aug 27, 4:16 PM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 29 min |
| Aug 27, 4:25 PM CDT | Severe Thunderstorm Warning | FGF | Marshall | 50 min |
| Aug 27, 4:38 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wilkin | 67 min |
| Aug 27, 4:54 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 51 min |
| Aug 27, 5:16 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Mahnomen, Norman | 44 min |
| Aug 27, 5:33 PM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail | 57 min |
| Aug 27, 5:41 PM CDT | Severe Thunderstorm Warning | FGF | Norman, Polk | 49 min |
| Aug 27, 5:59 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Norman | 61 min |
| Aug 27, 6:01 PM CDT | Tornado Warning | FGF | Norman | 29 min |
| Aug 27, 6:26 PM CDT | Severe Thunderstorm Warning | FGF | Norman, Polk | 64 min |
| Aug 27, 6:58 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay | 62 min |
| Aug 27, 3:03 PM CDT | Special Weather Statement | FGF | Grand Forks | 27 min |
| Aug 27, 3:10 PM CDT | Special Weather Statement | FGF | Pembina | 35 min |
| Aug 27, 3:30 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 60 min |
| Aug 27, 3:49 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 41 min |
| Aug 27, 4:11 PM CDT | Tornado Warning | FGF | Grand Forks | 49 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2016Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.